Couldn't find what you looking for?

TRY OUR SEARCH!

I have been on 60mg of Cymbalta for over 2 years now in conjunction with Geodon for the treatment of BiPolar disorder. As a result I have encountered sexual impotency which leads me to the conclusion that it is the Cymbalta that's the culprit. My psychiatrist recently prescribed me 100mg of Viagra which does absolutely NOTHING for me preventing me from having a normal healthy sexual relationship which has caused problems between my girlfriend and me. My Dr is considering weening me off the Cymbalta and putting me on Wellbutrin. I have several questions one of which is will that be the answer?? Is Cialis any better than Viagra?? Or is there no help for me? Any advice would be greatly appreciated!!

Loading...

Hi Honey! Unfortunately most antidepressents can cause problems with sexual function - for men and women - I have just done some research and your doctor seems to be TOTALLY on the ball about this! Welliburtin has the lowest rate of sexual side effects compared to all the others! Also Viagra IS used to help with the erectile problems! Also you can change the time you take the drugs - so take it AFTER sex! As it has had 24 hours in your system etc. IF you anticipate to have sex later on in the evening wait till right after to take it! It was mentioned that to take a 2 day holiday - so taking the drug from Sunday to Thursday but being off on Friday and Saturday, has been shown to not have any affect on the depression, but a significant affect on the sexual function - BUT that MUST be OK'd by your doctor 1st!

Also Geodon has also been shown to decrease ones sexual ability! So unfortunately you are getting a double whammy here! With your doctor trying the Welliburton and the Viagra this will be a start! Also there is another problem, depression, bi-polar etc can already cause sexual dysfunction - and for many Cymbalta can help the problem! BUT if you were OK before you became diagnosed, then it is probably more the drugs either alone or mixed together! So starting with changing the Cymbalta is a good start, see what happens when you take it AFTER sex, then give this combination about 3 months - to see if there is an improvement, and then IF there isn't perhaps talk to your doctor about changing the Geodon! MANY times it is trial and error before you can find the perfect fit for you! Just because someone else taking the exact same combination has no problems, doesn't mean that this combination is going to work for you! So hang in there OK? It sounds like your doctor is on the right path and is really trying to help you! Ask about the 2 day holiday to see what he thinks about that! And try not to get too stressed or down about the dysfunction, when chemicals are involved your can't really fight them, and it's NOT your fault! So accept that too - that you have an illness that the cure for it is making things difficult for you in other areas! BUT once you have the correct cocktail, ALL aspects of your life will improve!

I wish you health and happiness, and to finally get the freedom you deserve!
Reply

Loading...

I was reading a lot about this. I know this because I had this situation with my boyfriend. I think that he was taking about 50 or 60 mg of Cymbalta daily for a couple of weeks. I think that he was using it for the headaches. after a while, he changed. he become differently and also, he lost his will for sex. I was sure that this was because of the erectile dysfunction, but it seems that those pills were causing a side - effects in this case. so, yes those pills can be the reason why somebody is losing a will for the sex, and I am not sure can natural treatment for erectile dysfunction can help in this case. 

 

Reply

Loading...

You are so very kind and thank you for the advice. Unfortunately my girlfriend told me today that she's had it with me and sexual dysfunction. Obviously she didn't care all that much for me anyway.
Reply

Loading...

Sorry to hear that! I study people and I will tell you something that just went on here! I TRULY think that along with your illness your brain ALSO knew that she wasn't THE ONE! Your brain is your biggest sex organ, and if you aren't really IN TO a person, or feel bad about yourself or think sex is a sin etc etc etc. Your brain WILL stop you or impede you from having a fulfilling sex life! When you first mentioned about it being a problem with your girlfriend, I actually thought that you might not be TOTALLY into her and along with the medications and your illness it's like a triplicate for sexual problems! In the mean time I want you to experience TRUE relaxation with yourself and forgive your body for "betraying" you! And just get back intouch with relaxing and enjoying your body again - without the push to "ACT" and become something that your body and mind aren't ready for right now! Still try what the doctor ordered - so you can attain a full sex life when needed! BUT try and take the "Work" out of the act of sex or sexual stimulation and don't beat yourself up for having an EX CALLOUS "girl"friend! She was DEFINITELY NOT worth it and I think your brain and thus your sexuality and openness knew that!
Reply

Loading...